MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Codes Device Or Device Fragments Location Unknown (2590); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of returned device on 17jan17 found turnpike catheter showed signs of biological contamination.The distal section of the catheter was severely damaged and fragments of the tungsten tip separated and were caught on the guidewire.The distal tip was twisted and the ptfe inner layer was exposed.The distal nylon coil was intact.Fragments of the tungsten tip was caught on the guidewire and tip is twisted and shows damage consistent with over-rotating against resistance.Fragments of the tungsten tip are missing.Undetermined if all pieces are accounted for.
 
Event or Problem Description
The supply manager reported that the tip of the turnpike spiral came off on the guidewire.There was no patient impact or injury reported.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6313766
Report Number2134812-2017-00014
Device Sequence Number659111
Product Code DQY
UDI-Device IdentifierM20656400
UDI-Public+M20656400/$$31808225976726
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/22/2018
Device Model Number5640
Device Lot Number597672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date02/09/2017
Patient Sequence Number1